Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 24, 2016, 4:45 AM EST for Atkinson County, Coffee County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 4:45 AM EST (09:45 UTC)
- Expired
- Feb 24, 2016, 5:30 AM EST
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Coffee County, GA
The radar
The Moody AFB radar (KVAX), 72 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:58 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
584
WUUS52 KJAX 240945
SVRJAX
GAC003-069-241030-
/O.NEW.KJAX.SV.W.0007.160224T0945Z-160224T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ATKINSON COUNTY IN SOUTHEASTERN GEORGIA...
SOUTHWESTERN COFFEE COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 530 AM EST
* AT 445 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALAPAHA...OR 8
MILES NORTHWEST OF WILLACOOCHEE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3161 8305 3162 8304 3164 8301
3166 8301 3166 8300 3168 8300 3171 8297
3145 8274 3135 8310 3139 8311 3140 8314
3143 8314 3146 8315
TIME...MOT...LOC 0945Z 235DEG 34KT 3140 8317
HAIL...<.75IN
WIND...60MPH
$$
NELSON1 follow-up statement
776
WWUS52 KJAX 241023
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 AM EST WED FEB 24 2016
GAC003-069-241032-
/O.EXP.KJAX.SV.W.0007.000000T0000Z-160224T1030Z/
ATKINSON GA-COFFEE GA-
523 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ATKINSON AND
SOUTHWESTERN COFFEE COUNTIES WILL EXPIRE AT 530 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR INLAND
SOUTHEAST GEORGIA THROUGH 10 AM EDT.
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3161 8305 3162 8304 3164 8301
3166 8301 3166 8300 3168 8300 3171 8297
3145 8274 3135 8310 3139 8311 3140 8314
3143 8314 3146 8315
TIME...MOT...LOC 1022Z 235DEG 34KT 3140 8317
$$
NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:39 PM EST, 8 hours 6 minutes earlier.
Area forecast discussion, Feb 23, 8:39 PM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EST TUE FEB 23 2016
.UPDATE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE ENHANCED
BY HTE EAST COAST SEABREEZE THIS AFTERNOON AND ARE NOW WEAKENING.
DRY CONDITIONS EXPECTED FOR MOST OF THE NIGHT UNTIL LATE TONIGHT
WHEN STRONG TO SEVERE STORMS APPROACH WESTERN COUNTIES OF NE FL/SE
GA TOWARDS DAWN. SQUALL LINE EXPECTED TO MOVE RAPIDLY EAST ACROSS
THE AREA DURING THE MORNING HOURS. DAMAGING WINDS WITH ISOLATED
TORNADOES AND HAIL POSSIBLE WITH THE STRONGER CELLS. WINDS WILL
REMAIN STRONG WEDNESDAY AFTERNOON DUE TO A TIGHT PRESSURE GRADIENT
ASSOCIATED WITH DEEPENING SURFACE LOW TO THE NORTH. A WIND ADVISORY
MAY BE NEEDED.
&&
.AVIATION...ONLY A COUPLE SHOWERS REMAIN ACROSS THE REGION EARLY
THIS EVENING AND VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING
HOURS. WIND SHEAR IS POSSIBLE LATE TONIGHT AS WINDS OFF THE
SURFACE INCREASE TO 35-45 KNOTS. SOUTH TO SOUTHWEST WINDS WILL
INCREASE TO 10-15 KNOTS WITH GUSTS TO 20 KNOTS BY DAWN. RAIN
CHANCES WILL THEN INCREASE LATE TONIGHT INTO THE MORNING HOURS.
WIDESPREAD STRONG THUNDERSTORMS ARE EXPECTED BETWEEN 4 AM AND 9 AM
WEST OF HIGHWAY 301...AND BETWEEN 9 AM TO 1 PM FOR AREAS EAST OF
HIGHWAY 301 AS SQUALL LINE MOVES THROUGH SE GA AND NE FL. BY
WEDNESDAY AFTERNOON...BOTH AHEAD AND BEHIND AN APPROACHING COLD
FRONT...IT WILL REMAIN GUSTY WITH WINDS 20-25 KNOTS WITH GUSTS UP
TO 35 KNOTS. CONDITIONS IMPROVE TO VFR LEVELS BY MID AFTERNOON
WEDNESDAY.
&&
.MARINE...SCA FOR OFFSHORE WATERS TONIGHT AS SOUTHERLY WINDS
INCREASE TO NEAR 20 KT WITH BUILDING SEAS...AND FOR NEAR SHORE
EARLY WEDNESDAY MORNING. GALE FORCE GUSTS ARE LIKELY FOR THE
OFFSHORE WATERS ON WEDNESDAY.
RIP CURRENTS: LOW TO MODERATE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 75 43 60 / 70 80 10 0
SSI 60 76 47 59 / 30 80 10 0
JAX 65 80 45 63 / 30 70 10 0
SGJ 65 80 48 63 / 30 70 10 0
GNV 64 76 44 63 / 30 70 10 0
OCF 66 77 46 63 / 20 70 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM 7 AM EST WEDNESDAY THROUGH THURSDAY AFTERNOON
FOR WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO
FLAGLER BEACH FL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 3 PM EST THURSDAY
FOR COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH
FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST.
AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO
FLAGLER BEACH FL OUT 20 NM.
&&
ZIBURA/KENNEDY/Hazardous weather outlook, Feb 24, 4:20 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 AM EST WED FEB 24 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-250930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 420 AM EST WED FEB 24 2016 ...TORNADO WATCH IN EFFECT FOR ALL OF INLAND SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST AND NORTH CENTRAL FLORIDA THROUGH 10 AM... ...WIND ADVISORY IN EFFECT BEGINNING AT 10 AM... ...GALE WARNING OFFSHORE BEGINNING AT 10 AM... ...SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS RAPIDLY EASTWARD ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA DURING THE EARLY MORNING HOURS. THIS LINE WILL MOVE ACROSS THE COASTAL COUNTIES AND NORTH CENTRAL FLORIDA DURING THE MID TO LATE MORNING HOURS. DAMAGING WIND GUSTS OF 60-80 MPH...HAIL...AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS WITHIN STRONGER ACTIVITY THAT DEVELOPS. THE SQUALL LINE WILL MOVE INTO THE COASTAL WATERS AROUND NOON...EXITING INTO THE OFFSHORE WATERS DURING THE EARLY AFTERNOON HOURS. STRONG SOUTHWEST TO WESTERLY WINDS WILL DEVELOP LATE THIS MORNING...CONTINUING THROUGH AROUND SUNSET. SUSTAINED WIND SPEEDS OF 20-30 MPH...WITH FREQUENT GUSTS OF 40-45 MPH...ARE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NORTHEAST AND NORTH CENTRAL FLORIDA FROM THE MID-MORNING HOURS THROUGH SUNSET TONIGHT. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT OFFSHORE THROUGH 10 AM...AND THEN A GALE WARNING WILL BE POSTED BEGINNING AT 10 AM AS SOUTHWESTERLY WINDS STRENGTHEN...WITH FREQUENT GALE FORCE WIND GUSTS ANTICIPATED. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING AT 7 AM THIS MORNING FOR THE NEAR SHORE WATERS. PERSISTENT LONG PERIOD EASTERLY OCEAN SWELLS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GALE WARNINGS WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS THROUGH THE MID-MORNING HOURS ON THURSDAY. A SMALL CRAFT ADVISORY WILL REMAIN POSTED FOR THE NEAR SHORE WATERS THROUGH THURSDAY AFTERNOON. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH FRIDAY IN THE OFFSHORE WATERS. FROST WILL BE POSSIBLE AT INLAND LOCATIONS DURING THE EARLY MORNING HOURS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Feb 24, 4:32 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EST WED FEB 24 2016
GAZ132-149-241015-
ATKINSON GA-COFFEE GA-
432 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATKINSON AND WESTERN
COFFEE COUNTIES UNTIL 515 AM EST...
AT 431 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALAPAHA...OR 11 MILES SOUTH OF OCILLA...MOVING NORTHEAST AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3161 8305 3162 8304 3163 8301
3166 8301 3166 8300 3179 8299 3142 8278
3136 8310 3139 8311 3140 8314 3143 8314
3146 8315
TIME...MOT...LOC 0931Z 235DEG 32KT 3143 8325
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:10 AM EST | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 16 hr |
| Feb 24, 4:32 AM EST | Special Weather Statement | JAX | Coffee | 43 min |
| Feb 24, 4:57 AM EST | Tornado Warning | JAX | Coffee, Jeff Davis | 33 min |
| Feb 24, 5:12 AM EST | Special Weather Statement | JAX | Charlton, Clinch, Echols, Ware | 48 min |
| Feb 24, 5:20 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 40 min |
| Feb 24, 5:35 AM EST | Special Weather Statement | JAX | Coffee, Jeff Davis | 55 min |
| Feb 24, 5:46 AM EST | Severe Thunderstorm Warning | JAX | Appling, Coffee, Jeff Davis | 32 min |
| Feb 24, 5:52 AM EST | Special Weather Statement | JAX | Atkinson, Bacon, Pierce, Ware | 38 min |
| Feb 24, 6:21 AM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Pierce, Ware | 39 min |
| Feb 24, 6:30 AM EST | Special Weather Statement | JAX | Wayne | 30 min |
| Feb 24, 7:22 AM EST | Special Weather Statement | JAX | Camden, Charlton | 38 min |
| Feb 24, 8:15 AM EST | Special Weather Statement | JAX | Camden | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.